Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 26, 2018, 4:19 AM CDT for Sharp County, Arkansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2018, 4:19 AM CDT (09:19 UTC)
- Expired
- Mar 26, 2018, 4:39 AM CDT
- In force
- 20 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Sharp County, AR
The radar
The Memphis radar (KNQA), 165 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
864
WUUS54 KLZK 260919
SVRLZK
ARC135-261000-
/O.NEW.KLZK.SV.W.0049.180326T0919Z-180326T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
419 AM CDT MON MAR 26 2018
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Central Sharp County in north central Arkansas...
* Until 500 AM CDT
* At 418 AM CDT, a severe thunderstorm was located 8 miles southeast
of Highland in Sharp County, or 10 miles southeast of Ash Flat,
moving east at 25 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Williford... Center...
Nelsonville... Poughkeepsie...
Sitka... Ozark Acres...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. Seek shelter now inside a sturdy
structure and stay away from windows!
&&
LAT...LON 3624 9126 3624 9133 3623 9133 3623 9135
3605 9135 3603 9151 3613 9157 3621 9157
3633 9128 3633 9126
TIME...MOT...LOC 0918Z 251DEG 20KT 3615 9145
HAIL...1.25IN
WIND...<50MPH
$$
Cooper1 follow-up statement
225
WWUS54 KLZK 260939
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
439 AM CDT MON MAR 26 2018
ARC135-260949-
/O.CAN.KLZK.SV.W.0049.000000T0000Z-180326T1000Z/
Sharp AR-
439 AM CDT MON MAR 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHARP COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3624 9126 3624 9133 3623 9133 3623 9135
3605 9135 3603 9151 3613 9157 3621 9157
3633 9128 3633 9126
TIME...MOT...LOC 0938Z 251DEG 20KT 3619 9131
$$
GoudswardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:45 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 26, 12:45 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1245 AM CDT Mon Mar 26 2018 .AVIATION... Widespread MVFR cigs prevail as of the 26/06Z issuance, with some -SHRA noted across central/southern AR. Expecting flight categories to deteriorate to IFR or worse through dawn as cigs lower area wide and FG develops across southern/central terminals. SHRA and TS possible all terminals through the TAF period, but best chances remain across northern and western AR through 27/06Z. Forecast confidence is low. Cooper && .PREV DISCUSSION...(ISSUED 620 PM CDT Sun Mar 25 2018) AVIATION... Scattered showers/isolated storms will continue tonight and into Monday, particularly over the north and northwest. Temporarily VFR or MVFR conditions will deteriorate to IFR or lower late tonight or early Monday. Sustained winds of five to eight knots will be prevalent, with higher gusts at Harrison and Mountain Home. PREV DISCUSSION...(ISSUED 314 PM CDT Sun Mar 25 2018) SHORT TERM...Tonight Through Tuesday A boundary along the Gulf Coast will lift to the north tonight/Monday. Along and north of the front, isolated to scattered showers and a few rumbles of thunder will be noted. No significant impacts are expected other than maybe a small hail report or two. Moving ahead, as the front lifts to the north on Monday, rain chances will continue across the northern counties. Farther south, very mild/springlike conditions are in the forecast with mostly dry weather. The most active portion of the near term is late Monday night/Tuesday. A slow moving cold front will arrive from the northwest. Showers and thunderstorms will become widespread across the northwest half of the state. Areas of heavy rain are expected, and rain could become excessive. Through Tuesday, two to three inches of rain could fall across the northern and western counties, with amounts generally under a quarter inch farther southeast. Southern/eastern Arkansas will get heavy rain in the extended period. LONG TERM...Tuesday Night Through Sunday Overall, little change to the long term portion of the forecast with regards to placement of the main upper system, surface features and heavy rainfall threat over the area. At the start of the long term, some of the heaviest rain of the "event" will be seen from roughly Texarkana to Pocahontas. With a cold front at the surface making its way across the area, a significant amount of moisture streaming in and with lift provided by several disturbances moving over the state locally heavy rainfall will be seen. This may be the period of time where the flash flood threat is at its highest, with QPF values in the 2-4 inch range in less than 6-12 hours time. As the upper trough begins to kick east, rain chances wrap up by Thursday evening. The ECMWF compared to the GFS has a secondary weaker shortwave aloft that approaches the state Friday morning bringing another chance at rain, but confidence in this is not high at this time. Zonal flow aloft will be seen through the weekend with dry weather expected before another system approaches on Sunday which could bring rain chances with it. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...COOPER
Hazardous weather outlook, Mar 25, 12:08 PM CDT, 16 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 1208 PM CDT Sun Mar 25 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 1208 PM CDT Sun Mar 25 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon through Tonight The likelihood of showers and thunderstorms will increase across the area from west to east this evening through the overnight hours. While widespread severe weather is not anticipated, a few stronger storms will be capable of producing hail to around an inch in diameter. .DAYS TWO THROUGH SEVEN...Monday Through Saturday A prolonged period of more significant rain appears likely starting Tuesday and continuing through Thursday. Rain will be triggered by a very slow moving cold front arriving from the northwest. Copious moisture will surround the front. Rain will be over the northwest half of the state Tuesday and Tuesday night, and farther southeast Wednesday into Thursday. The forecast calls for widespread two to five inch amounts. Soil moisture levels are elevated, especially in central and southern Arkansas. This is due to excessive rain in late February. Additional heavy rain will not soak into the ground much, and this will lead to high runoff rates. This will make flash flooding more likely, with river flooding possible in the days to follow. How the incoming front behaves will dictate how much rain actually occurs, and where the heaviest rain is measured. Because the situation is somewhat uncertain, please continue to monitor the latest forecasts from your National Weather Service. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Cooper/Goudsward/46/67
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:41 AM CDT | Flood Watch | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 66 hr |
| Mar 26, 9:07 AM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 4 days |
| Mar 26, 11:16 AM CDT | River Flood Warning | LZK | Randolph | 4 days |
| Mar 26, 11:16 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 17 days |
| Mar 26, 11:18 AM CDT | River Flood Warning | LZK | Randolph | 4 days |
| Mar 26, 11:22 AM CDT | River Flood Warning | LZK | Independence | 5 days |
| Mar 26, 11:27 AM CDT | River Flood Warning | LZK | White, Woodruff | 50 days |
| Mar 26, 11:27 AM CDT | River Flood Warning | LZK | Prairie, White, Woodruff | 48 hr |
| Mar 26, 11:42 AM CDT | River Flood Warning | LZK | Prairie | 48 hr |
| Mar 26, 2:21 PM CDT | River Flood Warning | LZK | Perry | 67 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.